Texas, 2011

Wildfire in Texas, August 1 to 3, 2011

August 1 to 3, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the Turkey Track Wildfire began about seven miles east of Stinnett Texas in Hutchinson County around 1246 CST. The wildfire threatened three homes and four other structures along with oil wells, pipelines, and power lines.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the Turkey Track Wildfire began about seven miles east of Stinnett Texas in Hutchinson County around 1246 CST. The wildfire threatened three homes and four other structures along with oil wells, pipelines, and power lines. However, no damages were reported. There were also no reports of injuries. A measured three thousand and sixty-one acres were consumed by the wildfire. The cause of the wildfire was still under investigation. The wildfire was controlled on August 3 at 1900 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 1, 10:58 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 1, 10:58 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1158 AM CDT MON AUG 1 2011

.AVIATION...
NO CHANGE TO VFR FORECAST THROUGH 18Z ON TUESDAY. WINDS AND
TEMPERATURES WILL BE MAIN AVIATION CONCERN TODAY. SURFACE TEMPERATURES IN
THE TRIPLE DIGITS EXPECTED AT ALL TAF SITES.  ALSO...SOUTHWEST WINDS OF
AROUND 15 KTS WITH GUSTS NEAR 25 KTS. WINDS AND TEMPERATURES SHOULD
BEGIN TO DROP OFF AFTER THE 01Z TIMEFRAME. NEXT CONCERN WILL BE
FRONTAL TIMING WHICH COULD AFFECT THE TAFS AT KGUY AND KDHT LATE IN
THE FORECAST. THE FRONT SHOULD BE STALLING ON THE FRONT DOOR OF THESE
SITES JUST BEFORE THE END OF THE FORECAST PERIOD. HAVE HINTED AT
WINDS VEERING TO A MORE WESTERLY DIRECTION AFTER 15Z TUESDAY.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT MON AUG 1 2011/

AVIATION...
VFR FORECAST CONTINUES AT ALL THREE TERMINALS THE NEXT 24 HOURS. LEE
SIDE TROUGH WILL ALLOW WINDS TO BECOME MORE SSW TODAY AND INCREASE IN
SPEEDS BETWEEN 15 AN 20 KNOTS WITH GUSTS AOA 25 KNOTS. WINDS SUBSIDE
AROUND 01Z TO 10 KNOTS OR LESS. NO CB/S WERE INCLUDED IN THE TAFS AS
THE BEST CHANCES FOR CONVECTION WILL REMAIN OVER NEW MEXICO.

PREV DISCUSSION... /ISSUED 330 AM CDT MON AUG 1 2011/

DISCUSSION...
HOT WEATHER ANTICIPATED FOR TODAY WITH ALL LOCATIONS REACHING 100
DEGREES.  WINDS WILL BE MORE SOUTHWEST TODAY...WITH LOW LEVELS
BEING DRIER.  RESULTING DECREASE IN INSTABILITY LEADS US TO MAINTAIN
A DRY FORECAST TODAY AND TONIGHT.

COLD FRONT STILL EXPECTED TO MOVE INTO NORTHWEST SECTIONS BEGINNING
TUESDAY...WITH CHANCES FOR THUNDERSTORMS ACROSS NORTHWEST AND NORTHERN
SECTIONS TUESDAY THROUGH THURSDAY NIGHT.  HAVE SPREAD POPS FARTHER
SOUTHEAST INTO FORECAST AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
BASED ON FARTHER PROGRESSION OF FRONT...EXPECTED INCREASE IN
INSTABILITY...AND UPSLOPE FLOW NORTH OF FRONT.  LOW POPS RETAINED FOR
NORTHERN SECTIONS FRIDAY NIGHT...AS REMNANTS OF FRONT MAY SUPPORT
THUNDERSTORM DEVELOPMENT.

REMAINDER OF FORECAST WILL BE KEPT DRY...AS BROAD 500 MB RIDGE
EXPECTED TO REMAIN OVER SOUTH CENTRAL AND SOUTHWEST CONUS.  03

COCKRELL

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS EXPECTED TODAY AS MINIMUM RELATIVE
HUMIDITY VALUES FALL INTO THE 15 TO 20 PERCENT RANGE AND SOUTH TO
SOUTHWEST WINDS INCREASE INTO THE 15 TO 20 MPH RANGE.  NORTH WINDS
DEVELOP ON TUESDAY ACROSS NORTHERN ZONES BEHIND A COLD FRONT.
EXCESSIVE WINDS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Aug 1, 4:35 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
535 AM CDT MON AUG 1 2011

OKZ001>003-TXZ001>020-012100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
535 AM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF THE
PANHANDLES DUE TO SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH AND
MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE
FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN TUESDAY AFTERNOON
ACROSS THE FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY AND AGAIN ON
FRIDAY NIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST
HALF OF TEXAS PANHANDLE. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE PANHANDLES SHOULD
BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hutchinson

When
August 1, 12:46 PM CST to August 3, 7:00 PM CST
Where
Hutchinson forecast zone
Reported by
Park/Forest Service
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341086.